Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes intense pain in lower pelvis after hysterectomy ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Good morning, I am 13 days post-op. I have felt pretty good - pain has been tolerable (around 3-4 on pain scale), I have not been overly tired, and overall, felt descent. Since yesterday, the pain has become more intense (reminds of being in labor), and I feel rather crampy. The feeling is in lower pelvic area, and I think it is bowel related . I just finished taking 5 days worth of prednisone to treat hives that occurred since surgery. Some of my friends who had a hysterectomy told me they had some worse days in second week. What are your thoughts?
Posted Wed, 12 Feb 2014 in Vaginal and Uterus Health
Answered by Dr. Rhea Chanda 30 minutes later
Brief Answer: pain should not be intense if related to surgery Detailed Answer: Hello XXXXXXX You are almost 2 weeks post op. By this time, any pain related to the surgery should not be more than 2-3 on the pain scale. The kind of pain you are describing, is intense. It should not occur due to the surgery without any complications. I think you need to see your doctor asap. Your incision site should be checked. Abdomen should be palpated to look for any tenderness. Its possible this pain isnt related to surgery. Gastritis, colitis, muscular pain is common. An ultrasound should rule out any intra peritoneal problems. You are possibly right about being bowel related. Avoid constipation. You can take a laxative for a few nights. Cannot rule out infection like colitis either. Drink plenty of water. But since you are recently post op, any surgery related problems should be ruled out first.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor